Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
170 Doctors are Online

Missed periods. Changed the dosage of contraceptive pills. What could be the reason?

Hi, I have been on the pill for about 6 years now, I ve always been on Yasmin but I decided to change to a lower dosage a month ago in the form of Microlyte - I stopped for my 7 days break last week and I never got my period before I went back on it on day 8. Is this normal? I last had sex in February and have had a period on Yasmin before I went on to Microlyte but just a bit concerned. Thanks.
Asked On : Sun, 6 May 2012
Answers:  1 Views:  26
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
OBGYN 's  Response
Mar 2014
Hello and welcome to HCM.
I am Dr Madhuri a Consultant Obstetrician and Gynecologist and will be helping you with your queries.
If you have used the pills as per instructions, that is started the new pack within seven days after the last active yasmin pill and used microlite regularly, then the absent periods do not need an investigation now. Just wait for a few more cycles and see how the periods span out. If you still have absent periods then you may need evaluation.

If the pills have been started later than 7 days after the last active pill of yasmin or if any pills have been missed then pregnancy is possible. So in that case a urine test is justified to rule out pregnancy.

So kindly check about your status and then you will be able to decide about the course of action.

If the pills have been taken properly, absent periods must not be a cause of concern as the pills are very low dose and the dose may sometimes be so low for some women that it does not induce bleeding. So do not worry.

Hope this satisfies your query.
Thanks for using HCM.     
Feel free to ask any more questions that you may have.
Dr Madhuri Bagde
Consultant Obstetrician and Gynecologist
Answered: Thu, 10 Apr 2014
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor